Overdose of vitamin D in children and adults: symptoms, treatment
A lack of vitamin D may occur at any age, as in young children and adults. If insufficient intake of this substance in the body start health problems. Notable weakness, irritability, frequent headaches and toddlers infants due to the lack of the vitamin can develop rickets and slow growth. Despite the undoubted benefits of this substance for a person, we should not forget that an overdose of vitamin D will bring no less harm than the lack of it.
General characteristics of the vitamin product
Vitamin D is prescribed to patients of all ages in therapeutic, or prophylactic purposes. To prevent rickets it is often prescribed to newborns in autumn and winter, when reduced solar activity. For therapeutic purposes it prescribed in brittle bones and a small amount of calcium in the body. Both preventive and therapeutic purposes the fortification is carried out according to the same rules, only in a different dosage. Pharmacy vitamin D prescribed for such diseases and conditions:
- symptoms of rickets in adults or children;
- fractures of different type and slow splicing;
- a reduced amount of calcium or phosphorus in the body;
- inflammatory diseases of the bone marrow;
- lupus erythematosus;
- enteritis of different shapes.
Vitamin D recommended for women during menopause, when markedly reduced bone strength. Taking this vitamin product be sure to check with the gynecologist.
Do I need to give vitamin D to the newborn
If earlier the question of whether taking vitamin D is not even standing, the children took his campaign in the autumn-winter period, but now more and more disputes arise. One side believes that the baby all the necessary elements receives mother's milk, while others argue that this is not enough and necessary vitamin. In fact, both points of view is not very true, and this is the explanation.
When the child walks on the street about an hour daily and is exposed to sunlight, vitamin D is not permitted to give further. Part of the substance baby receives mother's milk, and another part is synthesized with sun exposure. It should be noted that the diet of lactating mothers should be complete.
If the kid is on artificial feeding using modern mix, he also does not require the introduction of vitamin D. But if the artificial feeding, but used goat's and cow's milk, then give a vitamin preparation is to be made mandatory.
Prescribed this vitamin and in that case, if the child walks a little on the street and nourished with the milk of animals, or lactating mothers malnutrition.
To suggest, as it is advisable to consume vitamin D in a particular case, can a pediatrician. He also correctly calculate the dose and the duration of the course.
Causes of overdose
Overdose of vitamin D can be acute or chronic. Causes of hypervitaminosis are different, but help is needed as quickly as possible – this will allow to avoid the adverse complications. The main causes of intoxication include:
- self-medication when the drug starts to take without consulting a doctor;
- if an incorrectly calculated dose of vitamin d3 in the treatment of young children;
- if the person is a long time under the action of sunlight and additionally takes pharmaceutical preparation of the vitamin.
In addition, the surplus can lead the negligence of parents when medication is left available to the child and place the baby without permission tries. Overdose of vitamin D in infants leads to serious health consequences and requires a mandatory consultation of a physician pediatrician.
If the child took an excessive amount of the drug, until the arrival of the doctor need to keep the packaging from the medication. This will allow in the short term to make a diagnosis and prescribe treatment.
Common symptoms of overdose
Symptoms of overdose of vitamin D can be primary and secondary. Some occur immediately after excessive taking of a drug, while others develop over time. The main symptoms are the following States:
- unexplained loss of appetite;
- persistent nagging nausea, which may result in profuse vomiting;
- excessive thirst that cannot be quenched.
After some time, these conditions may be supplemented by secondary signs that look like this:
- a person develops not motivated by irritability and nervousness;
- blood pressure be far from the norm;
- frequent urination, the person goes to the toilet every 20-30 minutes;
- interferes with the normal function of kidneys due to excess calcium deposits. Most often this leads to irreversible consequences.
Hypervitaminosis D in children leads to developmental disabilities agencies. Particular danger this condition causes babies to be born.
Symptoms of overdose in adults
Excess vitamin D in adults is less than children, but still sometimes occurs. Signsoverdose in adults are as follows:
- there is no appetite, there is a feeling weak, nausea, sometimes vomiting;
- increased body temperature, all the time thirsty;
- disrupted nervous system;
- unexplained rapid weight loss;
- pulse rapid, the skin becomes bluish;
- developing pyelonephritis, which then becomes chronic.
The manifestation of toxicity in adults, especially of a chronic nature, accompanied by a strong decrease in immunity, a person begins to get sick often communicable disease. In the delivery of clinical analysis of blood revealed increased volume of calcium and decreased phosphorus levels.
Signs of excess vitamin D in a young child
In case of overdose of vitamin D3 children have such specific symptoms:
- The kid refuses to sleep, he had persistent insomnia.
- No appetite.
- Disturbed digestion that often leads to vomiting and diarrhea.
- The skin becomes flabby.
The baby if excessive drug dosage difficulty breathing, reduced heart rate and may develop convulsions. The baby signs of overdose it is necessary to constantly monitor so as not to miss a possible stop breathing.
If there is a suspected overdose of vitamin D in a child, it is urgent to show the baby the doctor. This will allow to avoid many dangerous consequences.
Treatment of overdose of vitamin D
Hypervitaminosis d is a strong overdose of vitamin D, which leads to reversible and irreversible conditions in the body and requires the assistance of a qualified specialist. Treatment of overdose of vitamin D is aimed at reducing the proceeds of this substance in the body and removal of intoxication. Hypervitaminosis of vitamin D can lead to significant changes in organs and systems, so the therapy is started only after a complete examination, identification of damaged organs.
Priority from the diet the patient eliminates all foods that are rich in vitamin D and calcium, these include:
- milk and dairy products;
- fatty fish;
- the liver.
For quick recovery of all metabolic processes in the body are shown intake of vitamin preparations In and. These elements contribute to the rapid withdrawal of too much vitamin D and reduced risk of complications.
The man who has overdosed on vitamin D, it is necessary to limit presence on the street, especially in clear weather. The fact that under the action of sunlight under the skin produces this substance.
Treatment of overdose in hospital
If an adult or child to develop severe symptoms of intoxication, shown to treat hypervitaminosis in the conditions of hospital. The treatment is carried out according to this approved Protocol:
- If the poisoning is mild, then the patient is given a bit of paraffin oil that will slow down the absorption of vitamin D. in Order to speed up the withdrawal of excess calcium, use furosemide, and to restore the balance of potassium and magnesium in the body is used asparkam.
- With an average degree of intoxication to the treatment of add b-complex, C and A, as well as drug verapamil, which reduces the deposition of calcium in the body. Perhaps the appointment of phenobarbital, which converts vitamin D into an inactive form.
- If the degree of poisoning is very heavy, all drugs are administered intravenously. According to testimony, perhaps the appointment of hormonal drugs, saline, and calcarine trisamina.
If disruption of the heart or of the Central nervous system, symptomatic treatment is aimed at restoring normal functioning of organs.
A set of measures for the prevention of hypervitaminosis D consist of a number of simple rules that can be defined as:
- It is unacceptable to use a vitamin for the treatment without prior consultation with a General practitioner or pediatrician.
- Do not leave medicines in places that are available for children. All medicines should be kept in a special box, which is closed with a key.
- Do not exceed the dosage which was prescribed by the attending physician.
- If the person is being treated by pharmacy medication, you should adjust the diet.
Vitamin D is a substance that is useful only in a certain dosage. With a lack of this vitamin noticeable persistent disorders of the nervous system and increased bone fragility, but an overdose leads to serious consequences. Take this drug only on prescription and at a specified dose.